Statistical solutions of the Navier-Stokes equations on the phase space of vorticity and the inviscid limits

Peter Constantin, Jiahong Wu

Research output: Contribution to journalArticle

7 Scopus citations

Abstract

Using the methods of Foias [Sem. Math. Univ. Padova 48, 219-343 (1972); 49, 9-123 (1973)] and Vishik-Fursikov [Mathematical Problems of Statistical Hydromechanics (Kluwer, Dordrecht, 1988)], we prove the existence and uniqueness of both spatial and space-time statistical solutions of the Navier-Stokes equations on the phase space of vorticity. Here the initial vorticity is in Yudovich space and the initial measure has finite mean enstrophy. We show under further assumptions on the initial vorticity that the statistical solutions of the Navier-Stokes equations converge weakly and the inviscid limits are the corresponding statistical solutions of the Euler equations.

Original languageEnglish (US)
Pages (from-to)3031-3045
Number of pages15
JournalJournal of Mathematical Physics
Volume38
Issue number6
DOIs
StatePublished - Jun 1997
Externally publishedYes

All Science Journal Classification (ASJC) codes

  • Statistical and Nonlinear Physics
  • Mathematical Physics

Fingerprint Dive into the research topics of 'Statistical solutions of the Navier-Stokes equations on the phase space of vorticity and the inviscid limits'. Together they form a unique fingerprint.

  • Cite this